Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Dec 14, 2018, 3:52 AM CST for 6 counties in Texas. It took effect at Dec 14, 2018, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 3:52 AM CST (09:52 UTC)
- In effect from
- Dec 14, 2018, 10:00 AM CST
- Expired
- Dec 14, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Nueces County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS84 KCRP 140952 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 352 AM CST Fri Dec 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ONCE AGAIN... .Very dry conditions along with gusty northwesterly winds will combine today to create critical fire weather conditions once again. The upper level system responsible for these conditions will gradually move to the east today and should lead to improving conditions later today and tomorrow. TXZ230-231-244-344-141100- /O.CAN.KCRP.FW.A.0005.181214T1700Z-181215T0000Z/ McMullen-Live Oak-Inland San Patricio-Coastal San Patricio- 352 AM CST Fri Dec 14 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR MCMULLEN...LIVE OAK...AND SAN PATRICIO COUNTIES... The National Weather Service in Corpus Christi has cancelled the Fire Weather Watch. $$ TXZ229-239>243-342-343-442-443-141800- /O.UPG.KCRP.FW.A.0005.181214T1700Z-181215T0000Z/ /O.NEW.KCRP.FW.W.0006.181214T1600Z-181215T0000Z/ La Salle-Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces- Coastal Kleberg-Coastal Nueces-Kleberg Islands-Nueces Islands- 352 AM CST Fri Dec 14 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF THE BRUSH COUNTRY AND SOUTHERN COASTAL BEND... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREAS...La Salle...Webb...Duval...Jim Wells...Inland Kleberg...Inland Nueces...Coastal Kleberg...Coastal Nueces...Kleberg Islands...Nueces Islands. * WIND...West to Northwest 25 to 35 mph with gusts 40 to 45 mph. * HUMIDITY...20 to 30 percent over the Brush Country and 30 to 40 percent over the southern Coastal Bend. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
1 follow-up statement
333 WWUS84 KCRP 141730 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 1130 AM CST Fri Dec 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH THE AFTERNOON... .Very dry conditions along with gusty northwesterly winds will combine through the afternoon to create critical fire weather conditions. The upper level system responsible for these conditions will gradually move to the east today and should lead to improving conditions later this afternoon and tomorrow. TXZ229-239>243-342-343-442-443-150000- /O.CON.KCRP.FW.W.0006.000000T0000Z-181215T0000Z/ La Salle-Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces- Coastal Kleberg-Coastal Nueces-Kleberg Islands-Nueces Islands- 1130 AM CST Fri Dec 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF THE BRUSH COUNTRY AND SOUTHERN COASTAL BEND... * AFFECTED AREAS...La Salle...Webb...Duval...Jim Wells...Inland Kleberg...Inland Nueces...Coastal Kleberg...Coastal Nueces... Kleberg Islands...Nueces Islands. * WIND...West to Northwest 25 to 35 mph with gusts 40 to 45 mph. * HUMIDITY...20 to 30 percent over the Brush Country and 30 to 40 percent over the southern Coastal Bend. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 11:29 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 13, 11:29 PM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1129 PM CST Thu Dec 13 2018
.DISCUSSION...
Note Aviation Discussion below corresponding to the 06z TAFs.
&&
.AVIATION...
Increasing clouds expected overnight/Friday, yet primarily VFR
with MVFR conditions mainly north of U.S. 181 over the Victoria
Crossroads. Continue to expect breezy/windy conditions to persist
during much of the TAF period. Non-convective LLWS expected
mainly 06-14z Friday, except for the Victoria Crossroads. Expect
wind speeds to decrease significantly during the 00-06z Friday
period.
&&
.PREVIOUS DISCUSSION... /Issued 546 PM CST Thu Dec 13 2018/
DISCUSSION...
Note Aviation Discussion below corresponding to the 00z TAFs.
AVIATION...
VFR ceilings expected to develop overnight, except for MVFR
conditions over portions of the Victoria Crossroads. Breezy and
windy conditions will persist during much of the TAF period. Non-
convective LLWS expected generally during the 06-14z Friday
period, except for the Victoria Crossroads.
PREVIOUS DISCUSSION... /Issued 350 PM CST Thu Dec 13 2018/
SHORT TERM (Tonight through Friday Night)...
Potent upper low continues to spin across northern TX, with very
strong west to northwest winds across inland portions of the CWA
this afternoon in the wake of a strong cold front. The strongest
winds are currently moving into the western CWA and expected to
continue spreading across S TX through the remainder of the
afternoon. Wind Advisory conditions are expected to continue
overnight along the coast. Strong winds are expected to continue on
Friday then diminish late Friday afternoon into Fri evening.
Other than some mid/upper level clouds wrapping around the upper low
and across the Victoria Crossroads tonight, most of S TX will be
clear to mostly clear through the short term. Much drier airmass,
mostly clear skies and diminishing winds Fri night will lead to
lower min temps with lows in the mid 30s to lower 40s and wind
chills in the 30s Fri night.
LONG TERM (Saturday through Thursday)...
High pressure will continue to build into the region as we head into
the weekend. Winds will stay elevated over the Gulf waters through
Saturday morning as the pressure gradient gradually relaxes. The mid-
level ridge and associated high pressure will keep our weather quiet
through early next week. Much drier air will filter into the region
over the next couple of days, which will result in cooler nights
with lows dropping into the upper 30s to mid 40s Saturday night.
Winds will primarily be out of the north through the weekend and
will gradually swing back to the east/southeast as the surface high
slides east early next week.
As onshore flow resumes early next week, moisture will increase
across the region, which will bring low-end rain chances back into
the forecast, primarily over the Gulf waters. Rain chances continue
to pick up by mid week as a coastal trough begins to take shape
ahead of a passing mid-level system.
MARINE...
A moderate to strong southerly flow is expected tonight with
advisory conditions developing across the offshore waters. Winds are
expected to briefly lower Thu morning ahead of a strong cold front.
A very strong offshore flow is expected behind the front late Thu
morning into early Thu afternoon. Winds are expected to increase to
gale force with gusts approaching Storm force Thu afternoon/evening.
Therefore, the Gale Watch has been upgraded to a Gale Warning.
Small Craft Advisory conditions are expected to continue through
early Saturday morning with winds gradually relaxing by mid morning.
SCA and SCEC conditions will return by mid week as moderate to
strong north winds return.
FIRE WEATHER...
Winds are expected to decrease slightly overnight and humidity is
expected to increase ending red flag conditions tonight. However,
due to the expected strong winds and low RH values on Fri, a Fire
Weather Watch remains in effect for Fri across the Brush Country
and southern Coastal Bend. Fire weather conditions may be elevated
Fri across the Victoria Crossroads.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 46 62 41 65 / 10 10 0 0 0
Victoria 73 44 56 40 63 / 10 10 10 0 0
Laredo 74 44 63 39 67 / 10 10 0 0 0
Alice 76 43 63 40 65 / 10 10 0 0 0
Rockport 74 47 59 44 63 / 20 10 10 0 0
Cotulla 70 39 60 36 66 / 10 10 0 0 0
Kingsville 78 46 64 40 67 / 10 10 0 0 0
Navy Corpus 75 48 61 46 64 / 20 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from 11 AM CST Friday through Friday
afternoon For the following zones: Coastal Kleberg...
Coastal Nueces...Coastal San Patricio...Duval...Inland
Kleberg...Inland Nueces...Inland San Patricio...Jim Wells...
Kleberg Islands...La Salle...Live Oak...McMullen...Nueces
Islands...Webb.
Wind Advisory until 6 AM CST Friday For the following zones:
Aransas Islands...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Kleberg Islands...
Nueces Islands.
GM...Gale Warning until 3 PM CST Friday For the following zones:
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
Gale Warning until 6 AM CST Friday For the following zones: Bays
and Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor.
&&
WC/87...AVIATIONHazardous weather outlook, Dec 13, 5:09 AM CST, 22 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CST Thu Dec 13 2018 TXZ229>234-239>247-342>347-442-443-447-141200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 509 AM CST Thu Dec 13 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Sustained west to northwest winds of 25 to 40 mph with gusts up to 50 mph will occur across South Texas this afternoon and early evening in the wake of a strong cold front. A Wind Advisory is in effect from late this morning through early this evening. The strongest winds, 35 to 45 mph with gusts to 55 mph, are expected to occur across the southern Brush Country this afternoon. A High Wind Warning is in effect this afternoon for Webb and Duval Counties. The Wind Advisory is in effect for the Islands through Tonight. A Red Flag Warning is in effect from late this morning through early this evening for all of South Texas. Critical fire danger conditions are expected due to strong winds, low relative humidity values, and cured fuels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Red flag warning conditions will be possible again Friday. A Fire Weather Watch is in effect for portions along the Coastal Bend and the Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-141200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 509 AM CST Thu Dec 13 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory is in effect for the offshore waters from through this afternoon. Isolated thunderstorms will be possible over the offshore waters early this morning. A Gale Warning is in effect for this afternoon through tonight across the coastal waters in the wake of a strong cold front. Sustained northwest winds between 30 and 40 knots with gusts to near storm force are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Gale Warning will remain in effect over the Gulf waters through Friday afternoon. Winds and seas will slowly subside by Friday afternoon, though remain at Small Craft Advisory levels for a time after the Gale. Winds and seas across the offshore waters will drop below small craft advisory conditions by Saturday morning. TMT/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:33 AM CST | Small Craft Advisory | CRP | 23 hr | |
| Dec 14, 3:41 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Duval, Jim Wells, Kleberg, La Salle and 4 more | 13 hr |
| Dec 14, 3:12 PM CST | Gale Warning | CRP | 3 hr | |
| Dec 14, 3:12 PM CST | Small Craft Advisory | CRP | 18 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.